BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Back to Search Results |
| Model Number |
368056 |
| Medical Device Problem Codes |
Coagulation in Device or Device Ingredient (1096); Incorrect Measurement (1383); No Device Output (1435); Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that an unspecified number of bd vacutainer® pst¿ gel and lithium heparinn (lh) 65 units blood collection tubes experienced erroneous results, oil gel globules, hemolysis, poor barrier separation, clotting/micro clots/fibrin clots, clogged/blocked instrumentation probe.Product defects were noted after use.The following information was provided by the initial reporter: material no.367961, batch no.9220493.Complaint 2 of 4.-it is reported by customer her facility experienced an erroneous result of critically high sodium results, barrier separation, and clotting.Customer has experienced several occurrences of poor barrier separation, erroneous results, oil gel globules and clotting when using product 367961, lot 9220493.No specific date of event or occurrences.The results noted in section was what she could remember.No patient identifiers will be given.Customer stated one patient's surgical procedure was postponed due to an erroneous result.Though she did not know what specific test, result or patient.This is happening with tube from both in patient and out patient areas.They currently spin at 1912 g or 3000rpm for 6 minutes.This particulate matter is clogging probes and cause instrument issues and erroneous results.They use a power processor front end automation system.She states that upon sitting the specimens will produce normal results.They had a patient where the na was 115, patient was sent to er where results were normal and when repeated on original specimen results were the same.She kept insisting that they have changed nothing in their process.They cannot change time/speed as it would require magor validation.Results most affected are hcg and troponin.She just kept insisting nothing has changed on their end.Reinforced proper mixing and centrifugation of pst tubes.
Additional Manufacturer Narrative
H.6.Investigation summary bd received samples and photos from the customer facility for investigation.Bd acknowledges the customer's experience regarding the indicated failure mode for poor barrier separation, erroneous result, hemolysis and clotting with the incident lot.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd technical services provided troubleshooting with the customer.The factors impacting heparin-plasma specimen quality and overall performance include, but are not limited to: patient¿s disease state and medication.In addition, specimen handling, centrifugation and storage conditions are also significant factors to be considered.The customer was informed by tech services of the inadequate centrifugation and it's ramifications on sample quality and analytical reliability were significant in this situation.The customer stated that they were not willing to change the settings to the extensive validation required.This is considered an off label use of this product.A review of specimen handling parameters would be of value for this tube type.To assure a high quality specimen when utilizing heparin plasma, several factors are key.Included, but not limited to this are: proper phlebotomy technique to minimize hemolysis and platelet activation, proper tube fill volume to assure the proper blood-to-additive ration, gentle and thorough mixing, proper centrifugation conditions-g force and time, and storage conditions.Although heparin plasma is the specimen of choice in many laboratories, it represents a more complex specimen than serum.Adhering to the recommended specimen handling and processing steps will facilitate acceptable specimen quality and overall performance for reliable analytical outcomes.
Event or Problem Description
It was reported that an unspecified number of bd vacutainer® pst¿ gel and lithium heparinn (lh) 65 units blood collection tubes experienced erroneous results, oil gel globules, hemolysis, poor barrier separation, clotting/micro clots/fibrin clots, clogged/blocked instrumentation probe.Product defects were noted after use.The following information was provided by the initial reporter: material no.367961, batch no.9220493.Complaint 2 of 4.It is reported by customer her facility experienced an erroneous result of critically high sodium results, barrier separation, and clotting.Customer has experienced several occurrences of poor barrier separation, erroneous results, oil gel globules and clotting when using product 367961, lot 9220493.No specific date of event or occurrences.The results noted in section was what she could remember.No patient identifiers will be given.Customer stated one patient's surgical procedure was postponed due to an erroneous result.Though she did not know what specific test, result or patient.This is happening with tube from both in patient and out patient areas.They currently spin at 1912 g or 3000rpm for 6 minutes.This particulate matter is clogging probes and cause instrument issues and erroneous results.They use a power processor front end automation system.She states that upon sitting the specimens will produce normal results.They had a patient where the na was 115, patient was sent to er where results were normal and when repeated on original specimen results were the same.She kept insisting that they have changed nothing in their process.They cannot change time/speed as it would require magor validation.Results most affected are hcg and troponin.She just kept insisting nothing has changed on their end.Reinforced proper mixing and centrifugation of pst tubes.